MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLATIP MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number 87163
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Necrosis (1971); Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 10/07/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.Based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).It was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.
 
Event or Problem Description
During a cavo-tricuspid isthmus (cti) line ablation procedure to treat atrial fibrillation a intellatip mifi xp catheter was selected for use.The system was operating at default settings and the temperature control was at 70 watts and 65 degrees.After cti block was confirmed, it was reported that a steam pop occurred during the extra ablation inside the cti inferior vena cava.Cardiac tamponade was also observed.The procedure was completed with treatment.
 
Event or Problem Description
During an cti ablation procedure to treat atrial fibrillation a intellatip mifi xp catheter was selected for use.The system was operating at default settings and the temperature control was at 70 watts / 65 degrees.After cti block was confirmed, it was reported that a steam pop occurred during the extra ablation inside the cti ivc.Cardiac tamponade was also observed.The procedure was completed with treatment.It was further reported via literature article that pulmonary vein isolation was first performed using a non boston scientific cryoballoon with each pulmonary vein receiving a single application of cryoablation.The cryoballoon was removed and cavotricuspid isthmus ablation was initiated using a non irrigated intellatip mifi xp catheter.After the fourth application of radiofrequency ablation a sudden tactile impulse was experienced by the physician at the intellatip mifi xp catheter tip.Radiofrequency delivery was terminated.The patient became hypotensive and transthoracic echocardiography showed a large pericardial effusion.Pericardial drainage removed more than (b)(6) of blood and bleeding persisted.Protamine sulfate was administered and the hemorrhage persisted.Intravenous norepinephrine infusion was given and aggressive fluid resuscitation was performed.Percutaneous cardiopulmonary support was therefore initiated, and emergency thoracotomy was performed.Intraoperative inspection revealed a (b)(6) myocardial rupture on the right atrial wall between the inferior vena cava and the tricuspid annulus.The surrounding myocardium appeared darkly charred, consistent with thermal coagulation necrosis.The lesion was successfully repaired with suturing.The patient recovered and was discharged sixteen (16) days post index procedure.
 
Additional Manufacturer Narrative
Sawasaki k, hosoya n, mutoh m.Thermal injury leading to myocardial perforation during cavotricuspid isthmus ablation: a case report.A (b)(6).(b)(6) 2026.Doi: (b)(6).Pmid:(b)(6); pmcid: pmc(b)(6).This supplemental report is being submitted with an update to sections: a2 age at time of event a3b gender b2 outcomes attrib to adv event b5 describe event or problem b6 relevant tests/laboratory data b7 other relevant history g1 mfr contact name g2 report source g2 report source (other) h6 patient codes h6 impact codes.

Brand Name
INTELLATIP MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key12747290
Report Number2134265-2021-13844
Device Sequence Number11879930
Product Code OAD
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/18/2024
Device Model Number87163
Device Catalogue Number87163
Device Lot Number0027342289
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/07/2021
Supplement Date Received by Manufacturer06/04/2026
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date06/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age70 YR
Patient SexMale